MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 07/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm, tmicl12.6, -13.50/4.0/090 (sphere/cylinder/axis), implantable collamer lens was implanted into the patient's left eye (os) on (b)(6) 2019.Pupil block, angle closure with elevated iop (50 mmhg), and excessive vault were observed.On (b)(6) 2019 the lens was removed and exchanged with a smaller length lens.Reporter noted "vault is still generous but safe." this resolved the problem.Cause of the event is reported as "recommended lens too large." per reporter, patients condition on last visit, (b)(6) 2019, bcva 20/50, "eye is safe, uninflamed, good iop, still generous vault but safe exam & iop, angles open.".
 
Additional Manufacturer Narrative
Event description: "per reporter, patients condition on last visit, (b)(6) 2019, bcva 20/50, "eye is safe, uninflamed, good iop" should be removed from initial medwatch report.Information is not applicable.On (b)(6) 2019 the lens was removed should be corrected to (b)(6) 2019 the lens was removed, in initial medwatch report.Device evaluation: lens was returned in a vial with liquid.Visual inspection found no visible damage to the lens.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8889704
Report Number2023826-2019-01419
Device Sequence Number205909
Product Code QCB
UDI-Device Identifier00841542107396
UDI-Public00841542107396
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberTMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer08/30/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45,LOT#UNK; FOAMTIPPLUNGER MODEL#FTP,LOT#UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR